MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the pusher assembly of the penumbra system 3d revascularization device (psr3d) became bent on the back table while attempting to advance the psr3d.The damage to the psr3d was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new psr3d and a penumbra system ace 68 reperfusion catheter (ace68).
 
Additional Manufacturer Narrative
Results: the delivery wire had bends from approximately 135.0 ¿ 156.0 cm from the proximal end.The separator 3d was undamaged.Conclusions: evaluation of the returned psr3d confirmed bends on the delivery wire.If the device is forcefully mishandled during preparation for a procedure, damage such as bends may occur.During functional testing, the psr3d was able to be advanced through its introducer sheath without issue.Penumbra revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the follow-up #01 mfr report and are being corrected on this follow-up #02 mfr report: 3005168196-2019-00813.1.Section h.Box 6.Results code 1 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8556553
Report Number3005168196-2019-00813
Device Sequence Number2232209
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Catalogue NumberPSR3D
Device Lot NumberF84347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/21/2019
01/14/2005
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/09/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005